MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00517440
Medical Device Problem Codes Device Markings/Labelling Problem (2911); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the lot number of the suspect device; therefore, the manufacture and expiration dates are unknown.(b)(4).The complainant indicated that the device was discarded and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that an agile esophageal fully covered stent was to be implanted in the esophagus to treat a 4cm esophageal cancer during an esophagogastroduodenoscpopy (egd) with stent placement procedure performed on (b)(6) 2021.Reportedly, the patient's anatomy was not tortuous and was not dilated prior to stent placement.During the procedure, the stent was successfully deployed inside the patient; however, the physician noticed that the proximal and distal end of the stent were not covered with silicone coating.The physician believed that the stent implanted was a partially covered stent rather than a fully covered stent as indicated on the label.Additionally, the stent cover was damaged with 3 to 5 holes in it.The stent was removed from the patient with grasping forceps and a different device was implanted to complete the procedure.There were no patient complications reported as a result of this event.

Brand Name
AGILE ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11793705
Report Number3005099803-2021-02033
Device Sequence Number3921733
Product Code ESW
UDI-Device Identifier08714729973065
UDI-Public08714729973065
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K180144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00517440
Device Catalogue Number1744
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2021
Initial Report FDA Received Date05/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;